| Catalog Number |
RBY2C1857 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/17/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was broken at the proximal end of the pusher assembly.The pusher assembly had bends and kinks along the length of the device.The embolization coil was not returned for evaluation; therefore, no functional testing could be performed.Conclusions: evaluation of the returned ruby coil revealed a broken pet lock and kinked pusher assembly.Pusher assembly kinks typically occur due to forceful advancement against resistance.The broken pet lock was likely incidental to the reported complaint and contributed to the coil detaching.The embolization coil and lantern identified in the complaint were not returned for evaluation.The root cause of the reported complaint could not be determined.Some of the kinks on the returned pusher assembly were likely also incidental and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the varicocele vein using ruby coils.During the procedure, the physician felt resistance while advancing the first ruby coil halfway through the lantern delivery microcatheter (lantern).The physician then re-positioned the lantern and made another attempt to advance the ruby coil, but the same issue occurred.The ruby coil was therefore removed and was not used in the procedure.The lantern was then flushed and the procedure was completed using four additional ruby coils.There was no report of an adverse effect to the patient.